Hello!

It looks like you're new here. If you want to get involved, click one of these buttons!

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!

Pentamidine 8 months post

My husband is 8 months post STC for Mantle Cell Lymphoma. Co-trimaxazole has decided it doesn't like him so they are switching him to Pentamidine. Looking it up [daft perhaps!] it looks very scary. Does anyone else have experience of this drug?
Generally, every change brings fresh challenging thoughts and it takes time to get them sorted but the Forum has been a great support to date ....I know everyone is different, and maybe it's just a matter of wait and see what happens!

Best Answer

  • Answer ✓

    Hi Mel.
    I am so pleased for your husband and you that it all went well. Seems the staff really suplortes you through the day, especially at the end of the day.

    I can relate to the l-o-n-g day but good to hear there was no immediate problems.

    Fingers crosses the electrolytes will help your husband too. We can feel quite shoddy when elextrolytes are out of balance.

    Hope you have a good easter.

    All the best

    Michelle

Answers

  • Hi Mel

    I'm almost 7 months past allo act for non hodgkins lymphoma. My experience of pentamadine was something they gave to me once a month to prevent lung infection using inhalation. It's was simple I just had to sit in a private room for an hour inhaling oxygen through a face mask for about 10 mins and pentamadine maybe 20 mins It's doesn't last an hour but they advise you stay in there half an hour after. I just listened to music on my phone.

    I hope this helps

    chelle_16Dieseldrinker62
  • Hi Laulau1 - it does sound okay. This will be by infusion which we've been warned will take a few hours [possibly with the addition of electrolytes] but all the same, thank you for sharing this - it's reassuring to hear your experience. .

  • No worries I know any change definitely throws me. I've been going through this for few years had my transplant in august and still feel very tired and breathless it is a bit of longer recovery than I originally thought. I'm really appreciative to my donor and all nurses doctors that look after me. I hope your husband is doing okay.

    chelle_16
  • Hi Mel

    I, like Laulau1 had pentamedine by neublizer for 4 years due to lymphoma and Histiocytosis. I had the same experience as Laulau1 sitting in a private room. Inhaling the Pent'neb

    It can be anxiety provoking for all changes, big or small. It's a new concept to wrap your head around, new meds and possible side effects. What to expect or not expect. It is alot to cope with.

    Pent'neb by IV will take a few hours the first couple of times to ensure management of any ill effects appropriately. Like all infusions they start really slow and if tolerated, they will gradually pick up the pace to a level that is suitable for your husband.

    The team will take you through what to expect at your first infusion. Pent'neb is a great amtiprozoal agent. It will significantly support your husbands immune system from any respiratory or lung infections.

    When I had the neublizer there where no ill effects but I can't speak for IV. Be sure to share any anxieties with the team. They will help ease any of these worries.

    Hope it goes well for your husband

    All the best

    Michelle
    (Online community champion)

  • Thanks, Michelle, for your reply. As you say, it's the changes that get me ...every time.... He had his infusion yesterday along with electrolytes which are out of balance. It was a l-o-n-g session, but all done now and no immediate problems, which is a relief! Very grateful to the staff who stayed on at the end of their day to see everything completed....and always for their reassurances - and of course those received through this Forum. PS saved this draft a couple of weeks ago and apologise for not posting it to say thanks. .

    chelle_16
Sign In or Register to comment.